Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 13, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 7, 2004, 4:48 PM CDT for Pawnee County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2004, 4:48 PM CDT (21:48 UTC)
- Expired
- Apr 7, 2004, 5:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Pawnee County, NE
The radar
The Topeka radar (KTWX), 124 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2681 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
505 WUUS53 KOAX 072148 SVROAX NEC133-072215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 448 PM CDT WED APR 7 2004 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PAWNEE COUNTY IN SOUTHEAST NEBRASKA * UNTIL 515 PM CDT * AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 7 MILES SOUTHEAST OF BURCHARD...OR ABOUT 29 MILES SOUTHEAST OF BEATRICE...MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... PAWNEE CITY TABLE ROCK DU BOIS LARGE HAIL IS LIKELY WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4019 9644 4002 9643 3999 9602 4018 9603 $$ DEWALD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:25 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Apr 7, 2:25 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 225 PM CDT WED APR 7 2004 .DISCUSSION... COLD FRONT HAS PUSHED INTO THE NORTHERN PORTION OF THE CWA EARLY THIS AFTERNOON WITH RADAR AND SATELLITE SHOWING SOME CONVECTION DEVELOPING ALONG THE FRONT FROM AROUND SUX TO OFK...SECOND AREA OF CONVECTION ALONG THE SOUTHERN BORDER WEST OF BIE. FRONT EXPECTED TO CONTINUE ITS PUSH SE DURING THE REMAINDER OF THE AFTERNOON AND EARLY EVENING WITH RAIN CHANCES ENDING AFTER PASSAGE. SOUTHERN AREAS STILL LOOK TO HAVE BEST CHANCE SINCE MOISTURE A LITTLE BETTER ALONG THE BORDER WITH DEW POINTS IN THE LOWER 50S AT 18Z. BY MID EVENING SKIES SHOULD CLEAR ACROSS ALL THE AREA AS HIGH BUILDS SOUTH BEHIND THE FRONT. HIGH PRESSURE RIDGE BEGINS TO SHIFT EAST OF THE AREA THURSDAY NIGHT WITH UPSLOPE CONDITIONS DEVELOPING OVER THE HIGH PLAINS AS SURFACE LOW ORGANIZES OVER EASTERN COLORADO. AS THIS SYSTEM MOVES EAST ON FRIDAY OVERRUNNING PATTERN SETS UP ACROSS THE CENTRAL PLAINS WITH UPPER WAVES HELPING TO ENHANCE PRECIP. BOTH GFS AND ETA PLACE MAIN QPF ALONG THE SOUTHERN BORDER WITH POSSIBLE 1 INCH OR MORE OF RAIN IN SOME SPOTS SOUTH OF OMAHA. INCREASED POPS TO LIKELY CATEGORY OVER THE SOUTHEAST FOR FRIDAY. PROLONGED PERIOD OF RAIN ALSO EXPECTED TO IMPACT TEMPERATURES SO HAVE ALSO BACKED OFF ON HIGHS SOUTH AND BOOSTED A BIT IN THE NORTH. COLDER 850MB TEMPERATURES DROP INTO THE AREA FRIDAY NIGHT SO SOME LIGHT SNOW STILL POSSIBLE ESPECIALLY NORTH...ALTHOUGH LITTLE IN THE WAY OF ACCUMULATION EXPECTED AS MAIN PRECIP AREA AND BETTER FORCING SHIFTS OFF TO THE SOUTHEAST TOWARD LOWER MISSISSIPPI VALLEY BY THAT TIME. TREND TOWARD COOLER TEMPERATURES STILL INDICATED FOR THE WEEKEND INTO EARLY NEXT WEEK AS CLOSED LOW DEVELOPS OVER THE UPPER MIDWEST. WITH COLD POOL NEARBY HAVE INTRODUCED SOME SMALL POPS FOR AFTERNOON SHOWERS SATURDAY AND CONTINUED WITH SLIGHT CHANCE CURRENTLY IN FORECAST FOR SUNDAY AFTERNOON. LITTLE CHANGE ELSEWHERE IN THE EXTENDED PERIOD EXCEPT TO INCREASE HIGHS TOWARD GUIDANCE ON WEDNESDAY AS UPPER RIDGE BEGINS TO SHIFT EAST. && WATCHES/WARNINGS/ADVISORIES... .NE...NONE. .IA...NONE. && FOBERT
Hazardous weather outlook, Apr 7, 11:55 AM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1155 AM CDT WED APR 7 2004 NEZ011-012-016-017-030-072300- ANTELOPE-BOONE-CEDAR-KNOX-PIERCE- 1155 AM CDT WED APR 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. IAZ043-055-056-069-NEZ015-018-031>034-042>045-050>052-072300- BURT-BUTLER-COLFAX-CUMING-DODGE-DOUGLAS-HARRISON IA-MADISON- MONONA IA-PLATTE-POTTAWATTAMIE IA-SAUNDERS-SHELBY IA-STANTON- THURSTON-WASHINGTON-WAYNE- 1155 AM CDT WED APR 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AS A COLD FRONT MOVES ACROSS THE AREA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. IAZ079-080-090-091-NEZ053-065>068-078-088>093-072300- CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA- MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-SALINE-SARPY- SEWARD- 1155 AM CDT WED APR 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING AS A COLD FRONT MOVES ACROSS THE AREA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. CHERMOK
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.